Alert archive / Ohio / Flash Flood Warnings in 1999
Flash Flood Warning 5, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 6, 1999, 5:16 PM EDT for Cuyahoga County, Lorain County, Ohio. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1999, 5:16 PM EDT (21:16 UTC)
- Expired
- Jul 6, 1999, 7:15 PM EDT
- In force
- 119 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Cuyahoga County, OH, Lorain County, OH
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 936 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 062120 FFWCLE OHC035-093-062315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 516 PM EDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CUYAHOGA COUNTY IN NORTHEASTERN OHIO LORAIN COUNTY IN NORTHEASTERN OHIO * UNTIL 715 PM EDT * AT 515 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED OVER LORAIN AND CUYAHOGA COUNTIES. THIS LINE WAS MOVING SOUTHEAST AT 30 MILES PER HOUR. * EXCESSIVE RAINFALL AT THE RATE OF ONE TO TWO INCHES WILL PRODUCE FLOODING ACROSS ALONG SMALL STREAMS AND IN URBAN AREAS THROUGH 715 PM EDT. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! ACR DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:12 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 6, 3:12 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 312 PM EDT TUE JUL 6 1999 SEVERE WEATHER HAS BECOME QUITE ACTIVE OVER THE LAST HOUR AS CONVECTION HAS FIRED ALONG A POST FRONTAL TROUGH WHERE CONVERGENCE HAS INCREASED SIGNIFICANTLY. STRONGEST LI WERE DEPICTED FOR THIS AFTERNOON ACROSS THE AREA WHERE CONVECTION HAS DEVELOPED. STRONG TO SVR CONVECTION WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. SVR WX WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF NORTHERN OHIO UNTIL 8 PM THIS EVENING. ONCE TROUGH SWINGS THROUGH THIS EVENING...CLEARING SKIES WILL MOVE INTO THE REGION AND SET UP FOR A PLEASANT OVERNIGHT PERIOD. SFC HIGH PRESSURE WILL BUILD INTO THE REGION. FLOW WILL BE BRIEFLY FROM THE NW AND THEN SHIFT AROUND TO THE WEST AND ORIGINATE FM THE CENTRAL U.S. THIS LEADS ME TO BELIEVE THAT AIRMASS FOLLOWING THE FRONT WILL HAVE MODIFIED CONSIDERABLY. WILL STAY FAIRLY CLOSE TO GUIDANCE TEMPS FOR TOMORROW. HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH THURSDAY UNTIL ANOTHER WARM FRONT APPROACHES THE AREA. PARTLY SUNNY SHOULD COVER IT FOR THURSDAY WITH A CHANCE OF THUNDERSTORMS EXPECTED TO THURSDAY NIGHT INTO FRIDAY. TEMPERATURES WILL BE CLOSE TO GUIDANCE THROUGH THE REST OF THE PERIOD. WRK ZONES WILL BE OUT SHORTLY. .CLE...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF CWA EXCEPT WILLIAMS...FULTON...AND LUCAS COUNTIES IN OHIO AND CRAWFORD AND ERIE COUNTIES OF PA UNTIL 8 PM. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:35 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 65 min |
| Jul 6, 2:40 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 65 min |
| Jul 6, 2:57 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Seneca | 63 min |
| Jul 6, 2:57 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 63 min |
| Jul 6, 3:11 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 64 min |
| Jul 6, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 65 min |
| Jul 6, 3:21 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 64 min |
| Jul 6, 3:40 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 60 min |
| Jul 6, 3:40 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 60 min |
| Jul 6, 4:03 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 47 min |
| Jul 6, 4:07 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 63 min |
| Jul 6, 4:16 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland, Wayne | 64 min |
Nearby
Flash Flood Warnings in Ohio, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.